Alert archive / Colorado / Snow Squall Warnings in 2022
Snow Squall Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Nov 29, 2022, 9:21 AM MST for Huerfano County, Las Animas County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2022, 9:21 AM MST (16:21 UTC)
- Expired
- Nov 29, 2022, 9:45 AM MST
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.4 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4290 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WWUS55 KPUB 291621
SQWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
921 AM MST Tue Nov 29 2022
COC055-071-291645-
/O.NEW.KPUB.SQ.W.0009.221129T1621Z-221129T1645Z/
Huerfano CO-Las Animas CO-
921 AM MST Tue Nov 29 2022
The National Weather Service in Pueblo has issued a
* Snow Squall Warning for...
Central Huerfano County in southeastern Colorado...
North central Las Animas County in southeastern Colorado...
* Until 945 AM MST.
* At 920 AM MST, a dangerous snow squall was located along a line
extending from 14 miles northeast of Walsenburg to near La Veta,
moving southeast at 20 mph.
HAZARD...Intense bursts of heavy snow and gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Walsenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3758 10441 3743 10496 3772 10511 3788 10460
TIME...MOT...LOC 1620Z 293DEG 47KT 3773 10455 3757 10498
SNOW SQUALL...OBSERVED
$$
mwWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Nov 29, 4:09 AM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Nov 29, 4:09 AM MST, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 409 AM MST Tue Nov 29 2022 .SHORT TERM...(Today and tonight) Issued at 357 AM MST Tue Nov 29 2022 Key Messages: 1) Some snow (which may be briefly heavy) to affect the region mainly this morning. 2) Very cold through the next 24 hours. Currently... A cold front was progressing south across the region at 3 AM this morning. The well defined boundary was located from roughly Colorado City to Springfield. Areas north of this line were in the 20s and 30s with a general NE winds while areas south of this line were in the 30s and L40s with a gusty westerly component to the sfc wind field. Over the CWA, scattered snow showers were occurring generally N of a line from Saguache to south of Canon city. Radar echoes were noted east of this area, but the precip was likely not reaching the ground. Farther north (N of Castle Rock), was fairly stout band of snow was occuring over the northeast plains. Today... A sharply colder day is expected over the forecast area. Temperatures will likely continue to drop this AM and only rise a few degrees later today, but still will likely remain in the 20s most of the plains with a few L30s by afternoon. The main area of snow for the plains will likely be north of a line from Colorado City to areas N of La junta. An inch or two of snow will be possible, and cannot rule out some (relatively) brief period of heavy snow occurring this morning. Travel this AM from Pueblo north could be a bit tricky. Fortunately, winds will likely remain relatively light, but cannot rule out some wind gusts in the 20s, especially in El paso county this morning as the snow bands move across the region. Strong winds will likely continue over the southern Sangres through most of the day. Snow in the mtns this AM should significantly decrease by afternoon. most if not all of the snow on the plains should end by the middle of the afternoon. Tonight... Cry and very cold! Min Temperatures over the plains generally along and north of highway 50s will be in the single digits by Wed AM, with lower tens south of 50. The SLV will be in the negative single digits, along with the mtns. We may see some warming just east of the mtns, with mins in the lower 10s. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 357 AM MST Tue Nov 29 2022 Key Messages: 1) Warm and dry this week, with potential fire weather conditions for Friday. 2) New possible system Friday into the weekend, bringing back cooler, wetter weather. Upper-level ridging will build back in for midweek, leading to a warming and drying trend across our area. Breezy west winds will set in overhead as well, with some gusts mixing down towards the surface. High temperatures will warm quickly with each passing day, hitting the 40s on Wednesday and climbing into the 50s-60s by the end of the week. With these warming temperatures and breezy winds, spotty near-critical fire weather conditions will be possible over portions of the plains. Best chance for fire weather conditions at this time is Friday afternoon, although guidance only shows spotty near-critical conditions over our far southeast plains, and just for a few hours. That could change as the week progresses, though. Models show a new upper trough passing through the region on Friday, bringing in some new energy and potentially some more winter weather. At this time, the system looks a bit moisture-starved, only bringing some light snowfall to the mountains, while a new cold front pushes south across the plains later in the day. Details on this potential system are sure to change as we progress further into this week, but a cooler, slightly wet signal is already in place for late Friday into this weekend. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 357 AM MST Tue Nov 29 2022 Snow showers will likely affect all of the taf sites (KCOS, KALS and KPUB) mainly during the morning time period. Some brief periods of locally heavy snow cant be ruled out and we could drop to IFR for a brief time periods as the heavier bands move across. Clearing skies should occur by this afternoon, with VFR by later this afternoon into the nighttime hours expected. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 PM MST this afternoon for COZ058- 060. Winter Weather Advisory until 5 PM MST this afternoon for COZ059- 066-068. High Wind Warning until 11 AM MST this morning for COZ074-075. Winter Weather Advisory until 2 PM MST this afternoon for COZ084. && SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...HODANISH
Hazardous weather outlook, Nov 29, 4:07 AM MST, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 407 AM MST Tue Nov 29 2022 COZ058>089-093>099-301115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 407 AM MST Tue Nov 29 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A couple bands of snow will be likely across the Pueblo and Colorado Springs areas this morning. This snow will impact the morning commute, with an inch or two of snow possible along the I-25 corridor. A brief period of heavier snow will be possible with the stronger bands. Over the remainder of the region, periods of snow will be possible this morning across most of the mountain areas, with an additional 2 to 4 inches of snow possible, especially along the Continental Divide regions. Parts of the plains will likely see some snow showers this morning and early afternoon, with mainly very light accumulation expected on grassy areas. It will be sharply colder this morning as compared to yesterday. Highs will only be in the 20s to lower 30s over the lower elevations. Tonight's low will fall into the single digits over most of the plains with temperatures below zero in the mountains and valleys. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance of snow over the Continental Divide region Friday through Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 34/GARBEROGLIO
In the hours before
Local storm report, Nov 29, 8:47 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
847 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 4 N FLORISSANT 39.01N 105.30W
11/29/2022 M1.8 INCH TELLER CO TRAINED SPOTTER
&&
MWLocal storm report, Nov 29, 8:48 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
848 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HEAVY SNOW PUEBLO WEST 38.31N 104.75W
11/29/2022 M2.0 INCH PUEBLO CO PUBLIC
REPORTED BY NWS EMPLOYEE.
&&Local storm report, Nov 29, 8:50 AM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
850 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY SNOW PUEBLO WEST 38.31N 104.75W
11/29/2022 M2.0 INCH PUEBLO CO NWS EMPLOYEE
&&Local storm report, Nov 29, 9:03 AM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
903 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM SNOW CANON CITY 38.46N 105.23W
11/29/2022 M3.5 INCH FREMONT CO BROADCAST MEDIA
SNOW REPORT FROM MEDIA IN CANON CITY.
&&Local storm report, Nov 29, 9:13 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
913 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY SNOW PUEBLO WEST 38.31N 104.75W
11/29/2022 M2.0 INCH PUEBLO CO NWS EMPLOYEE
SNOW SQUALL. NWS EMPLOYEE REPORTED HEAVY
SNOW ACCUMULATION IN 1-2 HOURS DURATION IN
PUEBLO WEST WITH SNOW SQUALL. THIS LSR
CORRECTS 847AM AND 849AM REPORTS.
&&
COHENLocal storm report, Nov 29, 9:15 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
915 AM MST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 ESE MONUMENT 39.08N 104.81W
11/29/2022 M1.5 INCH EL PASO CO PUBLIC
&&
COHENThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 5:09 PM MST | Red Flag Warning | PUB | Huerfano, Pueblo | 111 min |
| Nov 29, 7:17 AM MST | Snow Squall Warning | PUB | Custer, El Paso, Fremont, Pueblo | 43 min |
| Nov 29, 7:35 AM MST | Snow Squall Warning | PUB | Custer, El Paso, Fremont, Pueblo | 40 min |
| Nov 29, 8:13 AM MST | Snow Squall Warning | PUB | Crowley, Huerfano, Pueblo | 32 min |
| Nov 29, 8:23 AM MST | Snow Squall Warning | PUB | Crowley, Custer, El Paso, Fremont, Pueblo | 22 min |
| Nov 29, 8:41 AM MST | Snow Squall Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 34 min |
| Nov 29, 9:46 AM MST | Snow Squall Warning | PUB | Huerfano, Las Animas | 29 min |
Nearby
Snow Squall Warnings in Colorado, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.